Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Taking Levothroxine. Having irregular periods, lasting for weeks. Side effects of medication?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1973
Answered : 702 Questions
I am 41 years old I started taking Levothroxine 50 MCG 2 months ago. Since than my periods have been irregular light and lasting 2 weeks or more. The last couple of days I have passed 3 clots. Could the Medication be causing this I have never had irregular periods.
Posted Wed, 12 Jun 2013 in General Health
Answered by Dr. S. Jegadeesan 2 hours later
Hello Madam,
You are 41/F. you had regular menstrual cycle till Feb/Mar. For the last 2 months you are taking levothyroxin 50 mcg. After that your period became irregular, lasts for 2 weeks and it is light in nature. Within the last 2 days you have passed 3 clots.
The probable causes may be:
1) Early Perimenopausal
2) Dysfunctional uterine bleeding (DUB)
Advise: Once again assess your Thyroid and ovarian hormones, if necessary adjust the dosage of thyroxin, USG of abdomen and if necessary Endometrial Biopsy.
With this we can arrive at a diagnosis and treat the cause. Passing of Clots at this age needs a complete investigations even though you may be normal in all aspects.
Best wishes

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor